MAUDE Adverse Event Report: Nihon Kohden Corporation Nihon Kohden Life Scope G5 Bedside Monitoring System

Nihon Kohden Corporation Nihon Kohden Life Scope G5 Bedside Monitoring System
Model Number CU-152R
Medical Device Problem Codes Unable to Obtain Readings (1516); Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient death: the biomedical engineer (biomed) reported that the g5 monitor gave a "no spo2 probe connected" error message and would not pick up spo2 levels.He had tried rebooting the device and changing the spo2 cable, but the issue persisted.He also tested the original cable on another device, and it worked as expected.This occurred while the patient was coding.Although the patient passed away, the onsite "house super," who was called by ts later, stated they did not believe the spo2 issue was the cause of the patient's death.Additional troubleshooting was performed with the house super, and the troubleshooting results seemed to point to the spo2 cable as the problem and not the monitor.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: central nurse's station (cns): model #: cns- 2101 serial #: (b)(6) device manufacturer data: 05/14/2025 unique identifier (udi) #: (b)(4) returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (biomed) reported that the g5 monitor gave a "no spo2 probe connected" error message and would not pick up spo2 levels.This occurred while the patient was coding.Although the patient passed away, the onsite "house super," who was called by ts later, stated they did not believe the spo2 issue was the cause of the patient's death.
 
Event or Problem Description
The biomedical engineer (biomed) reported that the g5 monitor gave a "no spo2 probe connected" error message and would not pick up spo2 levels.This occurred while the patient was coding.Although the patient passed away, the onsite "house super," who was contacted by ts later stated they did not believe the spo2 issue was the cause of the patient's death.
 
Additional Manufacturer Narrative
Patient death: details of complaint: the biomedical engineer (biomed) reported that the g5 monitor gave a "no spo2 probe connected" error message and would not pick up spo2 levels.He had tried rebooting the device and changing the spo2 cable, but the issue persisted.He also tested the original cable on another device, and it worked as expected.This occurred while the patient was coding.Although the patient passed away, the onsite "house super," who was contacted by ts later stated they did not believe the spo2 issue was the cause of the patient's death.Additional troubleshooting was performed with the house super, and the troubleshooting results seemed to point to the spo2 cable as being the problem and not the nk monitor.Investigation summary: upon follow up, the customer declined further investigation.The customer did not believe that the device contributed to the patient's death.Further troubleshooting by the customer confirmed that spo2 monitoring was working on the device, and the failure was isolated to the cable.The device was functioning appropriately by displaying a technical message.The cause of the reported spo2 issue was the spo2 cable.The cables are consumables that require periodic replacement.A review of the device's complaint history by serial number reveals no similar issues.Nihon kohden will continue to trend and monitor.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2-a6.B6-b7.Attempt # 1: (b)(6) 2026 emailed the customer via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 2: (b)(6) 2026 emailed the customer via microsoft outlook for the information in the ni list above: no reply was received.Attempt # 3: (b)(6) 2026 emailed the customer via microsoft outlook for the information in the ni list above: the customer replied, stating that the requested information cannot be provided.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the g5 monitor: central nurse's station (cns): model #: cns- 2101, serial #: (b)(6), device manufacturer data: 05/14/2025, unique identifier (udi) #: (b)(4), returned to nihon kohden: na.

Brand Name
Nihon Kohden Life Scope G5 Bedside Monitoring System
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25879252
Report Number8030229-2026-06887
Device Sequence Number8046790
Product Code MHX
UDI-Device Identifier04931921002056
UDI-Public(01)04931921002056
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K203435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCU-152R
Device Catalogue NumberCU-152R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2026
Supplement Date Received by Manufacturer09/18/2026
Initial Report FDA Received Date07/20/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Central Nurse's Station (b)(6).
Outcome Attributed to Adverse Event Death;
Patient SexUnknown